Background: Baclofen is a centrally acting GABAB receptor agonist and it is used widely for the treatment of spasticity, persistent hiccups and multiple sclerosis. The renal system is the main route of excretion, thus people with suboptimal renal function are prone to baclofen intoxication. Multiple doses of baclofen have been associated with toxicity, but it is very unusual that single dose can do so. Case presentation: A 47 year old female patient with end stage renal disease (ESRD) presented with a sudden onset of altered mental status and state of unconsciousness after the ingestion of one tablet of baclofen 25 mg. All other possible causes were ruled out and a diagnosis of baclofen toxicity was considered. The patient showed dramatic improvement after an extra two sessions of hemodialysis. Conclusions: We highly recommend that more educational efforts are made for health care professionals about the possible risk of baclofen toxicity among kidney-impaired patients. We also recommend avoiding baclofen use if evidence of chronic renal disease is present and to seek other alternatives for pain management. © 2018 The Author(s).